Mid July I had a dreadful vomiting session - c. one and a half hours. Lots of blood. My husband took me to A&E. I could hardly stand, didn't really know what day it was. Got there, more vomiting blood. Dealt with immediately and taken to a ward by about 2.30am. Put on a drip with additives to prevent more sickness and help stomach lining, also intravenous insulin as have T2 diabetes. Kept on drip a couple of days then had endoscopy which revealed the mallory weiss tears but, luckily, no ulcer. Haemoglobin count was 128 when admitted and I was told that was lower than it should be but whilst there dropped to 71, so was given 2 units of blood. Obs were taken every 15 minutes for 24 hours after admission then every hour. Admitted Wednesday night, allowed home Monday late afternoon. However, I've felt so very tired since then, slept a lot but today which is Sunday 12 August, I feel really queasy again and feel as if I'm shaking inside. Is this normal. Thought I should be feeling better by now. I'm 65, do not have a problem with alcohol - don't drink ' or an eating disorder which is what this seems to be put down to in everything I've read. I'm never normally sick, they put it down to the heaving.
Not sure what I'm asking but has anyone else had anything like this and if so, what happened?
Do you have hep C and are you cirrhotic? Are you in treatment for hepatitis C? What do you mean by, is this normal? Normal for what? If you are feeling ill as before with the bleeding, perhaps you should go to the emergency room again.
We advise that if you are still feeling ill that you seek immediate professional medical care. Please do not wait for an answer here. We hope you are feeling better and please update us on how you are doing.
Your physician is correct. MW tears don't just happen. They result from forceful vomiting where the lining of the stomach at the esophagogastric junction splits and bleeds. The majority of these are self limited and merely observed. Some require injecting epinephrine (adrenaline) into the laceration to make it stop bleeding. A very small number won't stop and require surgery to oversew the area. Rebleeding is possible but not that common without further vomiting. Your fatigue and weakness is consistent with the anemia but one must be certain that you have not had another bleed. In the absence of bloody emesis or dark, melanotic stools this would be unlikely. It would certainly be indicated to repeat your hemaglobin at intervals to confirm that it is being rebuilt appropriately. Ultimately, without any additional bleeding, it can take a month or two to replace the lost blood.
Thank you for this information Dr Walters. I'm now a bit easier in my mind although still feeling rather light-headed and a bit nauseous today, but knowing it could take that long to recover and with no blood symptoms, I'll see how it goes for a couple of days. If no improvement I'll visit my GP again. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.